Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Bone growth stimulator side effects

  1. I had c4-5 fusion 7 weeks ago.  Three weeks ago I was told to wear an Orthofix bone growth stimulator. Have to wear it for 4 hours a day for a minimum of 6 months.  Four days after I started I noticed I was feeling a little off.  The pain at surgery site seemed more painful than normal.  Several days later I noticed some dizziness and vertigo.  I also wear hearing aids and wonder if the magnetic pulses are interfering and causing problems in my ear.  This unit is very uncomfortable to wear and keeps hitting the back of my head when I take walks. Feel a like a harness for horse.  Anyone out there having problems wearing this unit?  Thanks in advance.
advertisement

Comments

  • I had C3-6 ACDF surgery 10 months ago and was prescribed the same bone growth simulator and treatment duration at my 6 month check up. I also wear hearing aids. I didn't have problems with the aids, but I can hear the pulses from the stimulator when I wear ear buds. I have not experienced any pain from the stim, but I agree it is awkward to wear. I typically wear mine while I sleep since I still work full time and that was the easiest way to get into a routine. It's not the most comfortable to sleep in, but I've gotten used to it and I feel like it is helping with my recovery. 

    I did experience vertigo about 2 months after surgery then again at 6 months (after starting the stim).  The vertigo caused severe dizziness (entire room spinning) when sitting up from laying down and really made me feel off balance all day. My physical therapist is trained in vertigo treatment and was able to get it to go away completely after a few weeks of treatment. My PT explained that the vertigo can occur when you start moving your neck after it has been restricted for a period of time. 

    I haven been back for an x-ray since starting the stim, but I really feel it's been helpful in my recovery. I wish you all the best and I hope your recovery goes well. 

  • I had ACDF on c4-c7 three weeks ago. I was prescribed a bone growth stimulator bc it was three levels, I am osteopenic and have avascular necrosis in some other bones. I have been using my OrthoFix stimulator for 5 days and have noticed that my neck (tracheae area) is increasingly sore. Sounds like this might not be so uncommon. 

  • advertisement
Sign In or Register to comment.